Major Withdrawal Problems

Absolutely typical… (Well for me anyway…)
Perhaps changing from the OxyContin (The timed release OxyCodone Hydrochloride) was a bad idea.
The bowel problems I was having before I changed to the Fentanyl patches is now worse than ever and I am suffering from major withdrawal symptoms nearly every other day. There doesn’t seem to be a pattern as to when the OxyContin is being absorbed or not. I’m taking the tablets as prescribed and sometimes they work, sometimes they don’t… It just doesn’t make sense.

My doc has taken me off the OxyContin and placed me on the equivalent dosage of OxyNorm (The quick acting, short term version of OxyCodone). After speaking with a specialist who deals with chemical dependancy, it transpires that there has been a big increase in people reporting problems with OxyCodone (specifically OxyContin and OxyNorm). Apparently after prolonged usage and occaisionally after changing the dosage, the body for some reason starts to react to the drug.

My GP has converted the amount of OxyContin into the equivalent amount of OxyNorm and I now have to take the quick release version every 4 hours. That is going to really mess my sleep patterns up for the next few months.

What it has done though is make my mind up. I’ve had more issues with the “pain medication” that I have had with the back pain. I’d rather deal with the back pain than all the hassles that the drugs are causing…
So to that end, I am going to start reducing down the amount of OxyCodone. I have an appointment with a “drug” specialist next week and we’ll see what they have to say.

It might be a while before I get round to publishing a new post until I get a handle on things. I’ve been feeling as sick as a pig for the past few days/weeks and the side effects don’t appear to be easing off any just yet.

Leave a comment

Your email address will not be published. Required fields are marked *

This site uses Akismet to reduce spam. Learn how your comment data is processed.